Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 245, NWS Omaha, NE

June 21, 2006Jefferson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 21, 2006, 7:57 PM CDT for Jefferson County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2006, 7:57 PM CDT (00:57 UTC)
Expired
Jun 21, 2006, 8:30 PM CDT
In force
33 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Jefferson County, NE

The radar

The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 5:10 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 21, 2:45 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT WED JUN 21 2006

.DISCUSSION...

EXTENT OF PRECIP PRIMARY FORECAST CONCERN TONIGHT INTO THURSDAY.

OUTFLOW FROM MORNING CONVECTION ACROSS NORTHERN HALF OF THE CWA HAS
HELPED PUSH SURFACE BOUNDRY TO NEAR THE KANSAS BORDER AT 19Z. MODELS
STALL OUT THE BOUNDRY TONIGHT IN THIS SAME GENERAL AREA AND ACTS AS
FOCUS FOR NEXT ROUND OF CONVECTION TONIGHT INTO THURSDAY MORNING.
WENT WITH DRY FORECAST FOR NORTH HALF OF THE AREA TONIGHT WITH BEST
POPS ALONG THE SERN BORDER. UPPER PATTERN BEGINS TO AMPLIFY BY THE
WEEKEND AS HIGH BUILDS OVER THE SOUTHWEST. TIMING AND STRENGTH OF
SHORT WAVES UNCERTAIN HOWEVER SO TRIED TO LIMIT CONVECTION TO MAINLY
LATE NIGHT AND EARLY MORNING PERIODS WITH LOW POPS FRIDAY NIGHT INTO
SATURDAY NIGHT. LITTLE CHANGE TO TEMPERATURES IN THE SHORT TERM WITH
LATEST GUIDANCE TRENDING TOWARD CURRENT FORECAST.

IN THE EXTENDED PERIOD ANOTHER STRONG WAVE INDICATED FOR FIRST PART
OF NEXT WEEK COMING INTO WESTERN CANADA...ALTHOUGH 12Z RUN OF THE
GFS AND ECMWF SHOWING SOME DIFFERENCES IN TIMING AND STRENGTH WITH
GFS MORE PROGRESSIVE. OVERALL ONLY MINOR CHANGES TO THE EXTENDED
FORECAST WITH TREND TOWARD WARMER TEMPERATURES BY DAY 7.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Jun 21, 4:30 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 PM CDT WED JUN 21 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-221130-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
430 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA THIS EVENING...GENERALLY SOUTH OF A RED
OAX TO LINCOLN NEBRASKA LINE. THE THREAT OF SEVERE WEATHER WILL
GENERALLY END BY LATE EVENING. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL TO THE SIZE OF QUARTERS...AND
DAMAGING THUNDERSTORM WINDS.

A VERY SLOW MOVING COLD FRONT WILL MOVE THROUGH SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA THIS EVENING. THE ATMOSPHERE ALONG THE COLD FRONT
IS MODERATELY UNSTABLE. SHEAR PROFILES ALONG THE COLD FRONT SUPPORT
SOME THUNDERSTORM ORGANIZATION AND ISOLATED SEVERE WEATHER. AS THE
COLD FRONT MOVES SOUTH OF THE REGION LATER THIS EVENING...THE THREAT
OF SEVERE WEATHER WILL END.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY
ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SEVERE WEATHER IS NOT
EXPECTED FROM THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...BUT WILL
NOT BE NEEDED OVERNIGHT OR ON THURSDAY.

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:15 PM CDTSevere Thunderstorm WarningOAXSaline45 min
Jun 21, 9:28 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster32 min
Jun 21, 9:57 PM CDTSevere Thunderstorm WarningOAXLancaster33 min
Jun 21, 10:14 PM CDTSevere Thunderstorm WarningOAXOtoe31 min
Jun 21, 10:42 PM CDTSevere Thunderstorm WarningOAXOtoe34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.